MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW405F35
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One 12tlw405f35 was returned for examination.The reported event of not inflate and deflate without using a lot of pressure was confirmed.As received, the balloon inflation lumen was found be occluded.There was unknown radiopaque material found at multiple locations in the inflation lumen.A cut down was performed on the catheter body.Inflation lumen was found to be occluded with unknown clear gel-liked material.With a tuohy borst connector, the balloon was inflated with 1.7ml air and the balloon inflated concentric and did not leak.The balloon was able to be deflated completely within 2 seconds.The balloon was also inflated with 0.9ml di water but it could not be deflated completely by pulling back on the syringe plunger.Balloon inflation lumen was found to be collapsed near the proximal windings.The balloon latex, bushings and windings were intact.Through lumen was patent without any leakage or occlusion.There was no visible damage observed from catheter body.The unknown material will be sent to chemistry for further analysis.Per the ifu, "use of liquid inflation media will result in slower inflation/deflation rates".A review of the manufacturing records indicated that the product met specifications upon release.An investigation has been initiated to consider any potential manufacturing factors that may have contributed to this complaint.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Udi number: (b)(4).
 
Event or Problem Description
It was reported that a fogarty was opened and the balloon did not inflate and deflate properly.The balloon would eventually deflate but took more than a minute.It was tested before procedure started so there was no patient involvement.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key12756109
Report Number2015691-2021-06158
Device Sequence Number9212345
Product Code DXE
UDI-Device Identifier00690103043488
UDI-Public(01)00690103043488(17)230908(11)210609(10)63797460
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K892410
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2023
Device Model Number12TLW405F35
Device Catalogue Number12TLW405F35
Device Lot Number63797460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Initial Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown